×

zbMATH — the first resource for mathematics

Relative Newton numbers. (English) Zbl 0765.52016
We describe a method for estimating the number of congruent copies of a convex body \(C\) in the plane that can touch another given body \(K\) without having interior points in common. This applies also to the case \(K=C\) thus giving bounds for the usual Newton number \(N(K)\) of \(K\). Especially we get \(N(T)=21\) for the isosceles triangle having base angles of \(30^ \circ\).
Reviewer: Gerd Wegner
MSC:
52C15 Packing and covering in \(2\) dimensions (aspects of discrete geometry)
52A10 Convex sets in \(2\) dimensions (including convex curves)
PDF BibTeX Cite
Full Text: DOI EuDML
References:
[1] B?r?czky, K.: ?ber die Newtonsche, Zahl regul?rer Vielecke. Period. Math. Hungar.1, 113-119 (1971). · Zbl 0231.52008
[2] Coxeter, H. S. M.: An upper bound for the number of equal non-overlapping spheres that can touch another of the smae size. In: Convexity. Proc. Sympos. Pure Math.7, 53-71. Providence: Amer. Math. Soc. 1963.
[3] Fejes T?th, G.: New results in the theory of packing and covering. In: Convexity and its Applications. pp. 318-359, Sect. 2.4. Eds.:P. Gruber andJ. Wills. Basel: Birkh?user 1983.
[4] Fejes T?th, L.: On the number of equal discs that can touch another of the same kind. Studia Sci. Math. Hungar.2, 363-367 (1967). · Zbl 0157.52702
[5] Fejes T?th, L.: Remarks on a theorem of R. M. Robinson. Studia Sci. Math. Hungar.4, 441-445 (1969). · Zbl 0194.51603
[6] Fejes T?th, L.: Lagerungen auf der Ebene, auf der Kugel und im Raum. S. 200. Berlin-New York: Springer. 1972.
[7] Florian, A.: Newtonsche, und Hadwigersche Zahlen. Forschungszentrum Graz, Math. Stat. Sektion Bericht Nr. 145 (1980). · Zbl 0454.52006
[8] Gruber, P. M..,Lekkerkerker, C. G.: Geometry of Numbers. Amsterdam: North Holland. 1987. · Zbl 0611.10017
[9] Hortob?gyi, I.: The Newton number of convex plane regions. Mat. Lapok23, 313-317 (1972). (Hungarian, French summary).
[10] Hortob?gyi, I.: ?ber die auf Scheibenklassen bez?gliche Newtonsche Zahl der konvexen Scheiben. Ann. Univ. Sci. Budapest. E?tv?s Sect. Math.18, 123-127 (1975).
[11] Linhart, J.: Die Newtonsche Zahl von regelm??igen F?nfecken. Period. Math. Hungar.4, 315-328 (1973). · Zbl 0283.52002
[12] Linhart, J.: Scheibenpackungen mit nach unten beschr?nkter Nachbarnzahl. Studia Sci. Math. Hungar.12, 281-293 (1977). · Zbl 0452.52005
[13] Schopp, J.: ?ber die Newtonsche Zahl einer Scheibe konstanter Breite. Studia Sci. Math. Hungar.5, 475-478 (1970). · Zbl 0229.52011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.